Alert archive / Idaho / Wind Advisories in 2016

Wind Advisory 22, NWS Pocatello, ID

July 6, 2016

NWS Pocatello, ID issued this wind advisory at Jul 6, 2016, 1:01 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2016, 1:01 PM MDT (19:01 UTC)
Expired
Jul 6, 2016, 8:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

681 
WWUS75 KPIH 061901
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
101 PM MDT WED JUL 6 2016


IDZ020-070200-
/O.NEW.KPIH.WI.Y.0022.160706T1901Z-160707T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
101 PM MDT WED JUL 6 2016

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* IMPACTS/TIMING...STRONG WINDS WILL CREATE HAZARDOUS CROSS WINDS
  FOR TRAVELERS ON EAST-WEST ROUTES THROUGH THE ARCO DESERT. AREAS
  OF BLOWING DUST AND REDUCED VISIBILITY MAY BE POSSIBLE. THE
  STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON BUT POCKETS OF
  GUSTY WINDS MAY CONTINUE INTO EARLY EVENING.

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45
  MPH ARE EXPECTED.

* LOCATIONS...THE WINDS WILL PRIMARILY AFFECT AREAS WEST OF
  INTERSTATE 15 THROUGH THE ARCO DESERT...INCLUDING THE INL AND
  CRATERS OF THE MOON NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
1 follow-up statement
192 
WWUS75 KPIH 062010
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
210 PM MDT WED JUL 6 2016

IDZ021-070200-
/O.NEW.KPIH.LW.Y.0016.160706T2010Z-160707T0200Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITY OF...POCATELLO
210 PM MDT WED JUL 6 2016

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND
ADVISORY FOR AMERICAN FALLS RESERVOIR...WHICH IS IN EFFECT UNTIL
8 PM MDT THIS EVENING.

* IMPACTS/TIMING...THROUGH 8 PM MDT THIS EVENING. 

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH.  

* LOCATIONS...AMERICAN FALLS RESERVOIR

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AMERICAN FALLS RESERVOIR. SMALL BOATS WILL BE ESPECIALLY PRONE
TO CAPSIZING.

&&

$$

IDZ020-070200-
/O.CON.KPIH.WI.Y.0022.000000T0000Z-160707T0200Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG
210 PM MDT WED JUL 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* IMPACTS/TIMING...STRONG WINDS WILL CREATE HAZARDOUS CROSS 
  WINDS FOR TRAVELERS ON EAST-WEST ROUTES THROUGH THE ARCO 
  DESERT. AREAS OF BLOWING DUST AND REDUCED VISIBILITY MAY BE 
  POSSIBLE. THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON 
  BUT POCKETS OF GUSTY WINDS MAY CONTINUE INTO EARLY EVENING. 

* WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 
  MPH ARE EXPECTED. 

* LOCATIONS...THE WINDS WILL PRIMARILY AFFECT AREAS WEST OF 
  INTERSTATE 15 THROUGH THE ARCO DESERT...INCLUDING THE INL AND 
  CRATERS OF THE MOON NATIONAL MONUMENT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. GUSTS
OVER 45 MPH ARE POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 6, 9:23 AM MDT, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 6, 9:23 AM MDT, 3 hours 38 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
923 AM MDT WED JUL 6 2016

.UPDATE...Radar showing a band of light shower activity spreading
roughly from Pocatello to Jackson WY. Sprinkles reported from
these echoes and not much height to them so expect any continuing
precipitation to be light. Main circulation has shifted through
the panhandle and appears to be within western Montana now per
satellite imagery. Cloud cover spreading southeast into the
central mountains but expect most of the precipitable moisture to
remain north in Montana. Only other concern today remains the
winds. 12Z guidance has made a resurgence after maintaining a slow
but steady drop through previous runs. 12Z NAM indicates brief
period this afternoon roughly 21z-00z where winds in Snake Plain
nudge up against lower thresholds for lake wind advisory over
American Falls Res and wind advisory across Arco Desert. Will
continue to monitor and update if necessary. DMH

&&

.PREV DISCUSSION... /issued 232 AM MDT WED JUL 6 2016/

SHORT TERM...Today through Fri night. Yesterday this day was
shaping up to be a very windy and stormy forecast. However, this
has changed some. Winds are expected to be much lighter and the
showers and thunderstorms mainly limited to the ID-MT border and
the southern highlands. Temperatures are expected to cool behind
the weak cold front, but not dropping as much as previous
expectations. Some Snake River plain locations will stay above 80
deg F for high temperatures. As far as the wind goes, even for a
Lake Wind Advisory the wind barely approaches marginal. Thus do
not expect to issue any type of Wind Advisory. A brief upper
level ridge moves in during the day Thu, and no precipitation
expected unless you are headed to the Macks Inn area. This allows
a warming and drying, which continues into Fri as low pressure to
the west deepens and amplifies the Pacific Northwest pattern. This
will mean deep southerly flow and continued warming. By Fri
afternoon/evening, the Thursday ridge will break down and showers
and thunderstorms are expected to return. A weak front will also
increase the wind, and so there is a concern for a Lake Wind
Advisory.

LONG TERM...Sat through Tue night. The intensifying low to the
west mentioned in the short term section moves inland and through
Idaho during this period. There has been little consistency on
exactly where; sometimes it is forecasted to go through the
panhandle, other model runs have it drag through southern Idaho
including the forecast area. The major difference in those
solutions will be the amount of cloud cover and amount of
precipitation. The closer the low is to the forecast area, the
heavier the rain. The more northerly track though would certainly
mean some sort of wind event and possibly severe weather. Both
mean colder temperatures, with one GFS model output indicating
temperatures by Sun of only 62 in Pocatello--a 25 degree change
from Sat to Sun for the high temperature. There could be
lingering showers into Mon, but by Tue an upper level high re-
asserts itself with 590 decameter 500mb heights possible. This
could lead to some hot and very dry weather, especially if the
ridge lingers for a while.

Messick

AVIATION...Expect breezy conditions across the region today. Any
ceilings will remain vfr.

Valle

FIRE WEATHER...Cooler weather will keep humidities above red flag
criteria for the remainder of the week. Expect breezy conditions
today across the Magic Valley and Snake Plain. Lighter winds on
Thursday with breezy conditions for the Central Mountains on Friday.

Valle

&&

.PIH Watches/Warnings/Advisories...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:10 PM MDTLake Wind AdvisoryPIH6 hr

Nearby

Wind Advisories in Idaho, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.